I was taking 60mg of armour and my tsh dropped slightly below .3. Because of the low number my doc lowered my dose slightly to 45mg. Now my tsh is 3.57. I have been losing tons of hair and my IBS has flared up. Whenever I get an IBS flare up it seems as though I lose alot of hair. Is there any connection with thyroid and IBS and could the slight reduction in my armour have triggered these symptoms?
you need to find the magic TSH no. that works for you. 3.57 is probably too high (it is just outside the new reference ranges).
Armor does tend to suppress TSH in many people taking it. It would be better if your Doc could look at FT3 and FT4 to see what your numbers really are. These FT3 and FT4 are the active thyroid hormones.
How did you feel on the higher dose of armor, before the change?
I suspect that the IBS and hair loss are related to hypothyroid. I certainly find that my stomach problems are much worse if I'm hypo, in fact I can use these symptoms as an indicator that I should do some more testing....
Yes, the slight reduction could have triggered your symptoms. Emphasis to to your doc that you're feeling much worse. See if you can increase the dose again and then test the FT3 and FT4 in about 6 weeks before seeing what you need to adjust further.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.